Alert archive / Tennessee / Frost Advisories in 2015
Frost Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 16, 2015, 1:42 PM CDT for 35 counties in Tennessee. It took effect at Oct 17, 2015, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 1:42 PM CDT (18:42 UTC)
- In effect from
- Oct 17, 2015, 3:00 AM CDT
- Expired
- Oct 17, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
All 35 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823 WWUS74 KOHX 161842 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 142 PM CDT FRI OCT 16 2015 ...FROST POSSIBLE TONIGHT ACROSS A GOOD PORTION OF MIDDLE TN... .VERY DRY AND COOL AIR HAS FILTERED INTO TENNESSEE BEHIND FRIDAY'S FRONTAL PASSAGE. BECAUSE OF THIS...TEMPERATURES WILL FALL INTO THE MIDDLE 30S FOR MANY IN THE MID-STATE. AS A RESULT...THE FIRST FROST OF THIS FALL WILL BE POSSIBLE ACROSS A GOOD PORTION OF MIDDLE TN TONIGHT. KEEP IN MIND...EVEN COOLER TEMPERATURES ARE LIKELY SUNDAY MORNING CAUSING A VERY WIDESPREAD FROST. ANOTHER ADVISORY WILL LIKELY BE NEEDED. TNZ005>011-023>034-056>066-075-077>080-170500- /O.NEW.KOHX.FR.Y.0003.151017T0800Z-151017T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER 142 PM CDT FRI OCT 16 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...FROST CAN KILL SENSITIVE UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
047 WWUS74 KOHX 170300 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1000 PM CDT FRI OCT 16 2015 ...FROST POSSIBLE OVERNIGHT ACROSS MUCH OF MIDDLE TN... .TEMPERATURES WILL FALL INTO THE MIDDLE 30S FOR MANY LOCATIONS IN THE MID-STATE OVERNIGHT. AS A RESULT...THE FIRST FROST OF THE SEASON WILL BE POSSIBLE ACROSS A GOOD PORTION OF MIDDLE TN TONIGHT. KEEP IN MIND...EVEN COOLER TEMPERATURES ARE LIKELY SUNDAY MORNING CAUSING A WIDESPREAD FROST. ANOTHER ADVISORY WILL LIKELY BE NEEDED. TNZ005>011-023>034-056>066-075-077>080-171300- /O.CON.KOHX.FR.Y.0003.151017T0800Z-151017T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER 1000 PM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...FROST CAN KILL SENSITIVE UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AL
585 WWUS74 KOHX 170657 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 157 AM CDT SAT OCT 17 2015 ...FROST POSSIBLE UNTIL 8 AM CDT THIS MORNING... ...FROST POSSIBLE AGAIN SUNDAY MORNING... .THE FIRST FROST OF THE SEASON IS POSSIBLE THIS MORNING FOR MANY LOCATIONS IN MIDDLE TENNESSEE...BUT EVEN COLDER TEMPERATURES ARE LIKELY SUNDAY MORNING CAUSING A WIDESPREAD FROST...THEREFORE A FROST ADVISORY FOR SUNDAY MORNING IS ALSO BEING ISSUED. TNZ005>011-023>034-056>066-075-077>080-171800- /O.NEW.KOHX.FR.Y.0004.151018T0800Z-151018T1400Z/ /O.CON.KOHX.FR.Y.0003.151017T0800Z-151017T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER 157 AM CDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...FROST CAN KILL SENSITIVE UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TNZ093>095-171800- /O.NEW.KOHX.FR.Y.0004.151018T0800Z-151018T1400Z/ WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...WAYNESBORO...LAWRENCEBURG...PULASKI 157 AM CDT SAT OCT 17 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...FROST CAN KILL SENSITIVE UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYD 01
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 16, 12:30 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 16, 12:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CDT FRI OCT 16 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... THE VERY LIGHT AND SPARSE RAIN FROM LAST NIGHT IS OVER...CLOUDS ARE CLEARING OUT AND THE SUN IS MAKING ITS RETURN. BEHIND LAST NIGHT'S FRONTAL PASSAGE...VERY DRY AIR IS STARTING TO FILTER IN FROM THE NORTHWEST AND IT IS A LITTLE BREEZY. WINDS WILL PICK UP A BIT MORE AND DEW POINTS WILL FALL FURTHER EARLY THIS AFTERNOON AS WE MIX OUT. IT'S GOING TO BE VERY COOL TONIGHT. IN FACT...WE WILL SEE THE COOLEST TEMPERATURES SO FAR THIS FALL TONIGHT /UNTIL TOMORROW NIGHT WHEN IT'S EVEN COOLER/. PATCHY FROST IS LIKELY TONIGHT... ESPECIALLY FOR AREAS THAT ARE SHELTERED FROM ANY WIND. WE MAY VERY WELL END UP PUTTING OUT A FROST ADVISORY FOR TONIGHT...BUT HAVEN'T MADE THAT DECISION JUST YET. MORE ON THAT WITH THE FULL FORECAST PACKAGE LATER THIS AFTERNOON. UNGER && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS THIS TAF CYCLE. WINDS WILL BE BREEZY THIS AFTERNOON OUT OF THE NORTH BEFORE RELAXING AFTER 00Z. UNGER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 16, 5:00 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT FRI OCT 16 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-171030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT COLDER AIR BEHIND A PASSING FRONT MAY BRING PATCHY FROST TO THE AREA TONIGHT...ESPECIALLY THE UPPER CUMBERLAND. ADDITIONALLY...ELEVATED FIRE DANGER IS LIKELY TODAY AS THE AIR BECOMES INCREASINGLY DRIER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST IS POSSIBLE SATURDAY AND SUNDAY NIGHTS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Tennessee, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.